Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 22, 2020, 2:49 AM MST. It took effect at Dec 22, 2020, 8:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 2:49 AM MST (09:49 UTC)
- In effect from
- Dec 22, 2020, 8:00 PM MST
- Expired
- Dec 23, 2020, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
852 WWUS75 KSLC 220949 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 249 AM MST Tue Dec 22 2020 UTZ019-221800- /O.NEW.KSLC.WI.Y.0026.201223T0300Z-201223T1800Z/ Utahs Dixie and Zion National Park- Including the city of St George 249 AM MST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 50 mph expected near canyons. * WHERE...Washington County canyon wind areas, this excludes the city of St. George. * WHEN...From 8 PM this evening to 11 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Difficult travel for high profile vehicles along east-west running routes including SR-9 near Hurricane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
556 WWUS75 KSLC 222222 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 322 PM MST Tue Dec 22 2020 UTZ019-230630- /O.CON.KSLC.WI.Y.0026.201223T0300Z-201223T1800Z/ Utahs Dixie and Zion National Park- Including the city of St George 322 PM MST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST WEDNESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 50 mph expected near canyons. * WHERE...Washington County canyon wind areas, this excludes the city of St. George. * WHEN...From 8 PM this evening to 11 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Difficult travel for high profile vehicles along east-west running routes including SR-9 near Hurricane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
881 WWUS75 KSLC 230533 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1033 PM MST Tue Dec 22 2020 UTZ019-231200- /O.CON.KSLC.WI.Y.0026.000000T0000Z-201223T1800Z/ Utahs Dixie and Zion National Park- Including the city of St George 1033 PM MST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Utahs Dixie and Zion National Park. * WHEN...Until 11 AM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Difficult travel for high profile vehicles along east-west running routes including SR-9 near Hurricane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
332 WWUS75 KSLC 230932 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 232 AM MST Wed Dec 23 2020 UTZ019-231800- /O.CON.KSLC.WI.Y.0026.000000T0000Z-201223T1800Z/ Utahs Dixie and Zion National Park- Including the city of St George 232 AM MST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Washington County canyon wind areas, this excludes the city of St. George. * WHEN...Until 11 AM MST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Difficult travel for high profile vehicles along east-west running routes including SR-9 near Hurricane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 21, 10:12 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 21, 10:12 PM MST, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1012 PM MST Mon Dec 21 2020 .SYNOPSIS... High pressure will continue to slide eastward over the forecast area through the overnight hours, maintaining dry conditions. A cold front will push through northern Utah tomorrow and into southern Utah tomorrow night. High pressure will follow through the late week, with valley inversions developing. && .DISCUSSION...Scattered high clouds associated with a very weak disturbance moving across northern Utah and Uinta County, Wyoming will exit into Wyoming within the next few hours resulting in clear skies across the entire CWA. A storm system over Washington with its associated cold front stretching southward into northern CA will move southeast into NW Utah by mid morning tomorrow. Temperatures are sharply colder behind this front and a quick burst of snow should accompany this front as it moves through northern Utah where the best dynamics are colocated. Moderate to strong winds are expected with and behind the front, especially across the Great Salt Lake desert, the western Uinta Basin, southwest Wyoming, and in Castle Country. Have updated the forecast for tomorrow to include stronger winds than previously forecasted. PoPs look somewhat deficient across northern Utah and SW Wyoming for Tuesday afternoon based on the dynamics of this system. Most model guidance appear to be under forecasting the PoPs, but did not want to raise the PoPs and handcuff the mid crew without seeing all the latest guidance. So did not touch the PoPs for now. Also, will suggest extending higher PoPs into the overnight hours as the NAM and GFS both are showing moist unstable NW flow continuing along the Wasatch Front and Mountains through at least the evening hours. Would not be surprised if some lake enhanced showers develop southeast of the GSL overnight as well as another piece of energy rotates across northern Utah. && .AVIATION...VFR conditions are expected at KSLC through about 15-16Z Tuesday with southeast winds. A sharp cold front will move trough about 16-17Z with winds shifting to the northwest and potential wind gusts over 30 kts through the early afternoon. There is a 40% chance of MVFR conditions in snow at times through Tuesday evening. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Struthwolf AVIATION... For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Dec 21, 3:52 PM MST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 352 PM MST Mon Dec 21 2020 UTZ001>016-019>021-517-518-WYZ021-222300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 352 PM MST Mon Dec 21 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next storm system will push a cold front into the area Tuesday. This storm will bring mostly minor accumulating snow to northern Utah mountains by late Tuesday afternoon into Wednesday morning. Gusty winds are possible for most areas with the front, especially near Wendover, in the western Uinta Basin, Castle County, and over southwest Wyoming. High pressure aloft will cover the outlook area late in the week. Building inversions and worsening air quality along the Wasatch Front can be expected. Valley fog may impact areas of northern, central and eastern Utah late in the week. Saturday looks to be the next potential precipitation event. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:44 AM MST | Winter Weather Advisory | SLC | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.